| Model Number |
AJ-501 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/15/2023
Type of Reportable Event
Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6), 2023, a 21mm sjm masters series mechanical heart valve was selected for procedure.It was noted during procedure that a leaflet of the valve fractured into several pieces when pivoting the valve.The patient status is unknown.
Additional Manufacturer Narrative
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm masters series mechanical heart valve was selected for procedure.It was noted during procedure that a leaflet of the valve fractured into several pieces when pivoting the valve.The patient had remained hemodynamically stable throughout the implant procedure.On (b)(6) 2023, the patient died due to an unknown cause.
Additional Manufacturer Narrative
Additional information: g3, g6, h2, h6, h10 an event of valve leaflet fracture was reported.The possible causes of the reported event include an external force applied to the valve leaflets that may cause structural damage, the use of a hard or rigid instruments to test leaflet mobility and oversizing of the valve.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.Information from the field indicated that during testing the valve fractured into pieces.Abbott requested additional information on the reported incident but was not provided any.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported event of valve fracture could not be conclusively determined but may have been caused by some external force being applied to the valve which overstressed the carbon material.The cause of the reported death could not be conclusively determined but is unlikely related to the fractured leaflet and additional time required to replace the valve.There is no indication of a product quality issue with regards to manufacture, design, or labelingna.
Event or Problem Description